Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Normalization of monomial ideals and Hilbert functions


Author: Rafael H. Villarreal
Journal: Proc. Amer. Math. Soc. 136 (2008), 1933-1943
MSC (2000): Primary 13B22; Secondary 13D40, 13F20
Published electronically: February 19, 2008
MathSciNet review: 2383499
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the normalization of a monomial ideal, and show how to compute its Hilbert function (using Ehrhart polynomials) if the ideal is zero dimensional. A positive lower bound for the second coefficient of the Hilbert polynomial is shown.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13B22, 13D40, 13F20

Retrieve articles in all journals with MSC (2000): 13B22, 13D40, 13F20


Additional Information

Rafael H. Villarreal
Affiliation: Departamento de Matemáticas, Centro de Investigación y de Estudios Avanzados del IPN, Apartado Postal 14–740, 07000 México City, D.F., Mexico
Email: vila@math.cinvestav.mx

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09182-X
PII: S 0002-9939(08)09182-X
Keywords: Normalization, Hilbert polynomial, monomial ideal, Rees algebra
Received by editor(s): September 15, 2005
Received by editor(s) in revised form: January 7, 2007
Published electronically: February 19, 2008
Additional Notes: This work was partially supported by CONACyT grant 49251-F and SNI, México
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2008 American Mathematical Society